1. Health

Foul Odor Prompts OTC Medication Recall

McNeil Consumer Healthcare is voluntarily recalling several popular over-the-counter medications after consumers reported a moldy, musty smell. A small number of people have experienced nausea, vomiting, stomach pain, or diarrhea.

The smell is thought to be due to trace amounts of a chemical called 2,4,6-tribromoanisole (TBA), which is found in the wood pallets that house the packaging materials for the drugs. While scientists haven't extensively studied this chemical, so far no major health problems have been reported in the scientific literature.

Some of the products on the recall list include Benadryl, Extra Strength Tylenol, Rolaids, Motrin IB, Children's Motrin, Tylenol Arthritis, and more. You can find the full list (PDF) on the FDA's website.

Comments
Comments are closed for this post.
Leave a Comment

Line and paragraph breaks are automatic. Some HTML allowed: <a href="" title="">, <b>, <i>, <strike>

©2014 About.com. All rights reserved.

We comply with the HONcode standard
for trustworthy health
information: verify here.